Thyroid UK
84,371 members99,371 posts

Any advice going forward would be really appreciated

Me13 hours ago

hiya, I have just received my results from medicheck. Any advice on going forward would be greatly appreciated. This weight gain and depression is getting out of control.

TSH 2.5mIU/L 0.27-4.20

FREE THYROXINE *10.78pmol/l 12.00-22.00

TOTAL T4 68.8nmol/L 59.00-154.00

FREE T3 *2.88pmol/L 3.10-6.80

THROGLOBULIN ANTIBODY 13.870 IU/mL 0.00-115.00

THYROID PEROXIDASE ANTIBODIES *68.93 IU/mL

VITAMIN B12 167 pmol/L 140.00-724.00

FOLATE (SERUM) 4.91 ug/L 3.89-26.80

25 OH VITAMIN D *47.37 nmol/L 50.00-200

CRP HIGH SENSITIVITY 1.1mg/L 0.00-5.00

FERRITIN *220.5 ug/L 13.00-150.00

Any suggestions on making any alterations to treatment? Obviously I will confirm any changes I want to make with GP_ (if hes any help!!!)

many thanks

9 Replies
oldestnewest

You are very very clearly hypothyroid and hashimotos

TSH is too high freet4 and freet3 are way way too low

vit d and b12 way too low

However ferritin is way too high are you taking iron ? Because that needs urgent investigation

Are you saying you were forced to do medichecks bcos your GP would mot listen

Reply

Hiya. Yes doctor said all normal but still feel tired and depressed and my weight gain is terrible! Took iron tablets about 6months ago but not since? I am now taking zinc 15mg and selenium 200mg would this effect iron levels? Medicheck said b12 is normal and vit d insufficient so I bought 1000mcg d3 to start taking perhaps I should get some b12?

Reply

Your GP is downright negligent you are very severely hypothyroid your thyroid antibodies sky high

folate

d3

vit b12

must be at least halfway in their ranges if your body is to be able to utilise the levothyroxine you must be prescribed

Iron tablets 6 months ago are not cause of high iron now ...it could be heamachromatosis which must be treated ...

see a decent GP urgently and push those results under their nose take someone with you and do not be fobbed off

2 likes
Reply

Thank u so much for advice. Could that be the responsible for weight gain? Also do I think I should get b12 vitamin supplements asap?

Reply

The low FT3 will most definitely be responsible for the weight-gain, yes. And the depression.

1 like
Reply

Keeley1970,

You are undermedicated to have TSH 2.5 and FT4 and FT3 below range. If your GP thinks those results are fine you should see another GP. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

Thyroid peroxidase antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

chriskresser.com/the-gluten...

thyroiduk.org.uk/tuk/about_...

For maximum absorption Levothyroxine should be taken with water 1 hour before, or 2 hours after, food and drink, 2 hours away from other medication and supplements, and 4 hours away from calcium, iron, vitamin D supplements, magnesium and oestrogen.

Vitamin B and folate are low. Ask for advice on healthunlocked.com/pasoc before you supplement.

Vitamin D 43.7 is insufficient. VitD is replete 75-200 and most people are comfortable around 100. I would supplement 5,000iu daily for 6-8 weeks then reduce to 5,000iu alternate days and retest in August. Take vitD 4 hours away from Levothyroxine.

High ferritin can indicate inflammation somewhere in the body but as CRP is low it is more likely you had a cold or virus at the time of testing. I would retest in 4-6 months.

Reply

Hi clutter' I really appreciate ur reply and I'm sorry to keep pestering u all but really trying to understand all this and want to be able to give my GP a good argument as to why I want/need better treatment.

You say I'm under medicated can u explain what u mean. Do u think my Levo med should be increased? Or do u mean I probably need additional T3 meds. I'm really struggling with this. 😩

Reply

Keeley1970,

Yes, I think your Levothyroxine dose should be increased.

1 like
Reply

Thank u for advice. Do u think I should push for t3 meds? And wot do u think about the b12?

Reply

You may also like...